Alert archive / Ohio / Tornado Warnings in 2019

Tornado Warning 10, NWS Wilmington, OH

March 14, 2019Hocking County, Ohio

NWS Wilmington, OH issued this tornado warning at Mar 14, 2019, 10:34 PM EDT for Hocking County, Ohio. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2019, 10:34 PM EDT (02:34 UTC)
Expired
Mar 14, 2019, 10:46 PM EDT
In force
12 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

947 
WFUS51 KILN 150234
TORILN
OHC073-150300-
/O.NEW.KILN.TO.W.0010.190315T0234Z-190315T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1034 PM EDT THU MAR 14 2019

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Southeastern Hocking County in central Ohio...

* Until 1100 PM EDT.
    
* At 1034 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Logan, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Logan, Nelsonville, Starr, Murray City, Ilesboro, Union Furnace,
  Haydenville and Carbon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3947 8217 3947 8228 3938 8229 3939 8246
      3950 8250 3956 8226 3956 8221 3955 8216
TIME...MOT...LOC 0234Z 266DEG 37KT 3945 8242 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
2 follow-up statements
912 
WWUS51 KILN 150238
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1038 PM EDT THU MAR 14 2019

OHC073-150300-
/O.CON.KILN.TO.W.0010.000000T0000Z-190315T0300Z/
Hocking OH-
1038 PM EDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN HOCKING COUNTY...
    
At 1038 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Logan, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Logan, Nelsonville, Murray City, Union Furnace, Haydenville and
Carbon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3947 8217 3947 8228 3943 8228 3942 8242
      3952 8241 3956 8226 3956 8221 3955 8216
TIME...MOT...LOC 0238Z 262DEG 39KT 3949 8232 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
165 
WWUS51 KILN 150246
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1046 PM EDT THU MAR 14 2019

OHC073-150256-
/O.CAN.KILN.TO.W.0010.000000T0000Z-190315T0300Z/
Hocking OH-
1046 PM EDT THU MAR 14 2019

...THE TORNADO WARNING FOR SOUTHEASTERN HOCKING COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 3947 8217 3947 8228 3943 8228 3942 8242
      3952 8241 3956 8226 3956 8221 3955 8216
TIME...MOT...LOC 0245Z 266DEG 37KT 3950 8221 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 14, 10:17 PM EDT, 17 minutes earlier.

Area forecast discussion, Mar 14, 10:17 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1017 PM EDT Thu Mar 14 2019

.SYNOPSIS...
A cold front will continue to move east through the remainder of
the region overnight. Much cooler conditions will return Friday
and persist into early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A cold front will continue to move east across the region
overnight. Showers and embedded thunderstorms ahead of the front
will persist across our eastern/southern zones through early
morning before ending. An isolated strong to severe storm may
still be possible before these storms move out. Damaging winds
will be the primary severe weather threat with locally heavy
rain and small hail. Once the front passes, skies will become
clear. Post-frontal CAA stratocumulus is lagging behind the
front, but should push into our western zones late. Winds will
remain gusty, but should remain below wind advisory criteria,
so the Wind Advisory was cancelled early. Lows will range from
the upper 30s/lower 40s west to the mid 40s east.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
On Friday, a mean mid level trough will dig east into the Great
Lakes. An embedded disturbance in this trough, along with low
level convergence in the vicinity of a low level trough will
bring the best chance of showers to northern locations. It will
become cloudy. It will remain gusty from the west between 25
and 30 knots. Highs will be much colder, ranging from the lower
40s west to the mid 40s to near 50 east.

For Friday night, pcpn will decrease as axis of mid level trough
begins to move east. Before ending, there could be a little snow
mixed in across the far north. Some partial clearing is expected
to occur west late. Winds will relax overnight. Lows will range
from the upper 20s west to the lower 30s east.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Northwest flow with surface high pressure building into the area
Saturday. This high will offer a temporary dry period. Expect
Saturdays temperatures close to 10 degrees below normal with highs
from the upper 30s north to the lower/mid 40s south.

Model solutions continue to differ on handling s/w and associated
surface low tracking through the Great Lakes Sunday. Do to
uncertainty and dry airmass will limit pops to slight chance/chance
Sunday afternoon and evening. Sunday highs to range from near 40
north to the upper 40s south.

Northwest confluent mid level flow with surface high pressure
building across the Great Lakes offering dry weather early next
week. Highs Monday to range from the upper 30s north to the upper
40s south. Temperatures to warm slightly Tuesday with highs from the
lower 40s north to near 50 south.

Model solutions differ on timing of next mid level shortwave and
associated pcpn for the middle of next week. Confidence continues to
be low so will limit pops to chance category Wednesday into
Thursday. Temperatures to continue to warm with Wednesdays highs
from the mid 40s north to the lower 50s south and 50 to 55
Thursday.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Severe thunderstorms are moving east of TAF sites. Showers and a
few thunderstorms will continue in the vicinity for the next few
hours, until instability decreases with loss of daytime heating
and with drier air working in behind a cold front. Strong winds
over 30 knots and wind shear around 50 knots will persist for
several more hours in the tight pressure gradient around deep
low pressure crossing the Great Lakes. After a period of VFR
later tonight, models show a batch of low level moisture on
Friday that may result in MVFR ceilings at all sites, with
showers possible. Winds will remain rather strong through the
end of the forecast, with gusts over 20 knots expected Friday.

OUTLOOK...MVFR ceilings and wind gusts over 25 kt likely Friday
night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Mar 14, 10:11 PM EDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1011 PM EDT Thu Mar 14 2019

KYZ096>100-OHZ056-064-065-073-074-078>082-088-151200-
Pendleton-Bracken-Robertson-Mason-Lewis-Licking-Pickaway-Fairfield-
Ross-Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
1011 PM EDT Thu Mar 14 2019

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

Showers and scattered thunderstorms will move out of the region by
early morning. An isolated strong or severe storm may be possible
with damaging winds being the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>095-OHZ026-034-035-042>046-
051>055-060>063-070>072-077-151200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-
Clark-Madison-Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-
Warren-Clinton-Hamilton-
1011 PM EDT Thu Mar 14 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 14, 9:23 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
923 PM EDT THU MAR 14 2019

OHZ054-055-063-064-072-150200-
Fayette OH-Madison OH-Clinton OH-Franklin OH-Pickaway OH-
923 PM EDT THU MAR 14 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FRANKLIN...NORTHERN FAYETTE...NORTHEASTERN CLINTON...NORTHWESTERN
PICKAWAY AND SOUTHEASTERN MADISON COUNTIES UNTIL 1000 PM EDT...

At 923 PM EDT, radar indicated strong thunderstorms along a line
extending from near Bloomingburg to Sabina, moving northeast at 65
mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Grove City, Washington Court House, Sabina, Mount Sterling,
Jeffersonville, Bloomingburg, Harrisburg, Orient, Milledgeville,
Octa, Deer Creek Lake, Chenoweth, Interstate 71 at State Route 38,
Derby, Jasper Mills, Madison Mills, Interstate 71 at US Route 35 and
Pancoastburg.

This includes I-71 in Ohio between mile markers 64 and 96.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3986 8309 3962 8316 3946 8367 3964 8362
TIME...MOT...LOC 0123Z 235DEG 57KT 3965 8346 3951 8362

KC
Special weather statement, Mar 14, 9:32 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
932 PM EDT THU MAR 14 2019

KYZ093-095>097-OHZ078-079-150200-
Pendleton KY-Campbell KY-Bracken KY-Grant KY-Clermont OH-Brown OH-
932 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BRACKEN...SOUTHERN
CAMPBELL...SOUTHEASTERN GRANT...PENDLETON...SOUTH CENTRAL CLERMONT
AND SOUTHWESTERN BROWN COUNTIES UNTIL 1000 PM EDT...

At 932 PM EDT, radar indicated a strong thunderstorm over
Williamstown, moving northeast at 65 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Williamstown, Falmouth, Dry Ridge, Augusta, Felicity, Brooksville,
Butler, Morgan, Corinth, Mentor, Moscow, Neville, Chilo, Mount
Auburn, Stewartsville, Willow Grove, Bradford, Saltair, Powersville
and Peach Grove.

This includes I-75 in Kentucky between mile markers 145 and 158.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3863 8468 3896 8414 3871 8395 3856 8440
      3856 8441 3855 8442 3854 8447 3853 8448
      3849 8461
TIME...MOT...LOC 0132Z 235DEG 57KT 3862 8456

KC
Local storm report, Mar 14, 9:43 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
943 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             1 NW MILFORD            39.18N 84.29W
03/14/2019  M1.00 INCH       CLERMONT           OH   PUBLIC

&&

KK
Special weather statement, Mar 14, 9:57 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
957 PM EDT THU MAR 14 2019

OHZ055-056-065-150230-
Licking OH-Fairfield OH-Franklin OH-
957 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHWESTERN FAIRFIELD AND CENTRAL LICKING COUNTIES UNTIL 1030 PM
EDT...

At 957 PM EDT, radar indicated a strong thunderstorm over
Reynoldsburg, moving northeast at 70 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Columbus, Newark, Reynoldsburg, Gahanna, Pickerington, Bexley, Heath,
Granville, Pataskala, Canal Winchester, Groveport, Hebron, Granville
South, Marne, Beechwood Trails, Summit Station, Whitehall, Etna, New
Albany and Obetz.

This includes I-70 in Ohio between mile markers 103 and 125.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3983 8291 3994 8297 4024 8253 4004 8224
TIME...MOT...LOC 0157Z 234DEG 62KT 3994 8281

KC
Special weather statement, Mar 14, 10:00 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1000 PM EDT THU MAR 14 2019

OHZ073-080-082-150230-
Pike OH-Highland OH-Ross OH-
1000 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...SOUTHEASTERN
HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 1030 PM EDT...

At 1000 PM EDT, radar indicated a strong thunderstorm near Marshall,
moving northeast at 65 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Marshall, Bainbridge, Pike Lake, Kincaid Springs, Belfast, Rocky Fork
Point, Cynthiana, Highland Holiday, Sinking Spring, Rocky Fork Lake,
Bourneville, Rainsboro, Paint Creek State Park, Berrysville and
Highland County Airport.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3903 8366 3918 8357 3937 8310 3911 8317
TIME...MOT...LOC 0200Z 235DEG 57KT 3912 8352

KC
Special weather statement, Mar 14, 10:18 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1018 PM EDT THU MAR 14 2019

OHZ065-074-150245-
Fairfield OH-Hocking OH-
1018 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND
HOCKING COUNTIES UNTIL 1045 PM EDT...

At 1017 PM EDT, radar indicated a strong thunderstorm 7 miles west of
Logan, moving east at 65 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Logan, Nelsonville, Bremen, Hocking Hills State Park, Hide-A-Way
Hills, Starr, Murray City, Sugar Grove, Gibisonville, Ilesboro,
Hideaway Hills, Haydenville, Lake Logan State Park, South
Bloomingville, North Berne, Enterprise, Union Furnace, Rockbridge,
Oreville and Carbon Hill.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8217 3947 8228 3939 8229 3938 8233
      3939 8251 3937 8252 3937 8263 3936 8264
      3937 8275 3972 8252 3975 8240 3974 8240
      3974 8237 3960 8238 3959 8226 3956 8226
      3955 8216
TIME...MOT...LOC 0217Z 249DEG 56KT 3955 8254

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:15 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway45 min
Mar 14, 8:50 PM EDTSpecial Weather StatementILNBrown25 min
Mar 14, 8:54 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross33 min
Mar 14, 9:18 PM EDTSpecial Weather StatementILNPike, Ross42 min
Mar 14, 9:23 PM EDTSpecial Weather StatementILNFayette37 min
Mar 14, 9:29 PM EDTAreal Flood AdvisoryILNClermont2 hr
Mar 14, 9:40 PM EDTSevere Thunderstorm WarningILNHighland, Pike, Ross14 min
Mar 14, 9:53 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland37 min
Mar 14, 9:57 PM EDTSpecial Weather StatementILNLicking33 min
Mar 14, 10:00 PM EDTSpecial Weather StatementILNHighland30 min
Mar 14, 10:12 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking17 min
Mar 14, 10:15 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross29 min
Mar 14, 10:18 PM EDTSpecial Weather StatementILNHocking27 min
Mar 14, 10:28 PM EDTSevere Thunderstorm WarningILNHocking20 min
Mar 14, 10:48 PM EDTSpecial Weather StatementILNHocking, Pike, Ross42 min
Mar 14, 11:17 PM EDTSpecial Weather StatementILNAdams, Pike, Scioto43 min
Mar 14, 11:56 PM EDTSpecial Weather StatementILNScioto34 min

Nearby

Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.